Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 28, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 25, 2019, 2:50 PM PST. It took effect at Feb 25, 2019, 3:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2019, 2:50 PM PST (22:50 UTC)
- In effect from
- Feb 25, 2019, 3:00 PM PST
- Expired
- Feb 25, 2019, 9:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
670 WHUS76 KEKA 252250 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 250 PM PST Mon Feb 25 2019 PZZ455-475-260500- /O.CAN.KEKA.GL.W.0010.000000T0000Z-190225T2300Z/ /O.NEW.KEKA.SC.Y.0028.190225T2300Z-190226T0500Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 250 PM PST Mon Feb 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM THIS EVENING... ...GALE WARNING IS CANCELLED... * WINDS...N 15 to 20 kt near Cape Mendocino this evening. * WAVES...SW 6 to 8 ft at 9 seconds and NW 3 ft at 10 seconds in the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ450-470-260500- /O.CAN.KEKA.SE.W.0010.000000T0000Z-190225T2300Z/ /O.NEW.KEKA.SC.Y.0028.190225T2300Z-190226T0500Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 250 PM PST Mon Feb 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM THIS EVENING... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WINDS...SW 15 to 20 kt south of the front, shifting to N behind the front. Winds diminishing overnight. * WAVES...SW 8 to 10 ft at 10 seconds and NW 3 ft at 10 seconds in the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
1 follow-up statement
864 WHUS76 KEKA 260500 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 900 PM PST Mon Feb 25 2019 PZZ450-455-470-475-260600- /O.EXP.KEKA.SC.Y.0028.000000T0000Z-190226T0500Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 900 PM PST Mon Feb 25 2019 $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 5:04 AM PST, 9 hours 46 minutes earlier.
Area forecast discussion, Feb 25, 5:04 AM PST, 9 hours 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
504 AM PST Mon Feb 25 2019
.SYNOPSIS...Moderate to locally heavy rain will occur across
northwest California through this evening, followed by a second
episode of moderate rains Tuesday afternoon and night. Another
round of unsettled weather is expected next weekend.
&&
.DISCUSSION...A sub-synoptic area of surface low pressure was in
the process of moving onshore across SWRN OR early Monday morning.
The low was occurring along a quasi-stationary frontal boundary,
and beneath a midlevel impulse. Enhanced low-level convergence
along/ahead of the front, low-level warm air advection, and
augmented ascent over southwest facing ridge slopes (occurring in
response to a 40-60 kt SWLY low-level jet) combined with a
subtropical moisture connection (with PWAT values near 1 inch)
were favoring widespread moderate to locally heavy rainfall. As
the day progresses, the previously mentioned quasi-stationary
front will move southward as a cold front...eventually extending
offshore from Mendocino County by Monday evening. That evolution
will cause heaviest rainfall rates to shift south across the area,
possibly exiting into Sonoma County tonight.
A second upper disturbance is forecast to approach the region
Tuesday afternoon and night. That feature will cause moisture
advection and isentropic upglide to strengthen poleward of the
previously mentioned cold front...with a slight northward frontal
retreat possible Tuesday evening as another compact area of low
pressure moves eastward along the boundary. Once again, these
processes will aid in moderate rain that will mainly impact areas
from Humboldt County southward.
After Tuesday night, a post frontal airmass will settle southward
across the region Wednesday through Friday. Scattered showers are
forecast to occur with that regime, which may yield light snow
across the mountains as freezing levels fall to 1500-2500 feet.
Model guidance shows another upper trough and associated surface
low moving east toward the Bay Area this weekend. Though
precipitation may manage to spread north across NWRN CA, the track
of the low south of the region suggests low-elevation rain and
high-elevation snow will likely be light.
JMG
&&
.AVIATION...A sharp cold front will continue to approach the
northwest California coast this morning, passing southward through
our area today. Strong southerly winds will impact portions of
the coast and exposed high terrain. A 50 to 65 kt low-level jet
just 1500 to 2500 ft above the surface along the coast will be
even closer to the high terrain, but wind gusts around 45 kt will
be possible along the Del Norte coast as well until mid-morning.
This jet will result in localized low-level wind shear as well.
Winds will shift abruptly to the north and ease rather
dramatically in the wake of the front, which will reach southern
Mendocino county this evening. Ceilings and visibility will vary
with rain intensity before the front passes, but generally expect
1500 to 3000 ft ceilings and 3 to 6 SM VSBY on average. Periods of
heavier rain, especially near and south of Cape Mendocino, will
bring occasionally IFR conditions. Rain will end in the wake of
the front with even some partial clearing possible later this
afternoon and this evening along the coast between ACV and CEC.
The front will drift back northward overnight, so low ceilings
will lingering in UKI with rain returning by Tuesday morning after
a brief respite. /AAD
&&
.MARINE...Gale Warnings are in effect for all northwest
California coastal waters early this morning, but will likely be
downgraded to Small Craft Advisories this afternoon to the north
of Cape Mendocino, and by this evening to the south. Strong
southerly winds, with gusts 40 to 45 kt will precede a cold front,
which will drop southward through the northern waters this
morning, before passing to the south of Cape Mendocino this
afternoon. Winds will ease dramatically while shifting abruptly to
the north in the wake of this front. Seas are mainly in the 10 to
14 ft range at around 8 seconds across the coastal waters this
morning. The exception is around the Mendocino coast where winds
are still picking up and seas have yet to fully respond, but
conditions will be headed downhill over the next few hours. Seas
may continue to be hazardous for awhile later today even after the
winds ease, but will gradually lower tonight.
Much improved conditions are in store for Tuesday, and really
much of the rest of the week. Relatively light and northwesterly
winds are expected. Winds may be locally higher, up to around 20
kt, to the lee of Cape Mendocino on Tuesday. Otherwise, seas will
become increasingly dominated by longer period swells arriving
Wednesday and Thursday. Combined seas may stay 8 ft or less from
Tuesday through the weekend. /AAD
&&
.HYDROLOGY...Two to four inches of rain are expected to occur
across northwest California through Monday evening, with localized
rainfall totals ranging from 4 to 6 inches over southwest facing
ridge and mountain slopes. As of early Monday morning, the
heaviest rainfall was occurring over Del Norte and Humboldt
County. However, moderate to locally heavy rain is forecast to
spread south across Mendocino and southern Trinity County through
Monday afternoon and evening. Another round of moderate rains
is expected to occur from midday Tuesday through Tuesday night,
resulting in an additional 1 to 3 inches of rain.
This rain event will will yield significant rises on main stem
rivers. The Eel River at Fernbridge, the Navarro River at Navarro,
and the Russian river at Hopland are currently forecast to rise
above flood stage Monday night into Tuesday night. In addition,
the Mad River at Arcata, the Van Duzen River at Bridgeville, the
South Fork of the Eel near Miranda, the Eel River near Scotia, and
the Smith River at Dr Fine Bridge are forecast to rise to monitor
stage during the next couple of days.
JMG/SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through Tuesday morning for CAZ108>113.
Wind Advisory from 8 AM this morning to 4 PM PST this afternoon
for CAZ109>113.
Flood Watch through Tuesday morning for CAZ101>106.
Wind Advisory until 9 AM PST this morning for CAZ101.
Wind Advisory until noon PST today for CAZ102-104>106.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Warning until 11 AM
PST this morning for PZZ450-470.
Gale Warning until 3 PM PST this afternoon for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 25, 2:49 PM PST, 1 minute before
Hazardous Weather Outlook National Weather Service Eureka CA 249 PM PST Mon Feb 25 2019 CAZ109>113-262300- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 249 PM PST Mon Feb 25 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Flood Watch and Wind Advisory are in effect. Periods of heavy rain are expected over northwest California through Tuesday. Flooding of main stem rivers, small streams, and urban areas will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Flood Watch is currently in effect. Periods of heavy rain are expected over northwest California through Tuesday. Flooding of main stem rivers, small streams, and urban areas will be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. CAZ101>106-262300- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior- 249 PM PST Mon Feb 25 2019 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Flood Warning is currently in effect for flooding of Hwy 211 near Ferndale. A Flood Watch is also currently in effect. Periods of heavy rain are expected over northwest California through Tuesday. Flooding of main stem rivers, small streams, and urban areas will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Flood Watch is currently in effect. Periods of heavy rain are expected over northwest California through Tuesday. Flooding of main stem rivers, small streams, and urban areas will be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. CAZ107-262300- Northern Trinity- 249 PM PST Mon Feb 25 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 2500 FEET... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Winter Weather Advisory is currently in effect. 2 to 4 inches of snow accumulation with locally higher amounts will be possible through this evening above 2500 feet. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of heavy rain are expected over northwest California through Tuesday. Flooding of main stem rivers, small streams, and urban areas will be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. CAZ108-262300- Southern Trinity- 249 PM PST Mon Feb 25 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Winter Weather Advisory is currently in effect. 2 to 4 inches of snow accumulation with locally higher amounts will be possible through this evening above 2500 feet. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Flood Watch is currently in effect. Periods of heavy rain are expected over northwest California through Tuesday. Flooding of main stem rivers, small streams, and urban areas will be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka.
In the hours before
Local storm report, Feb 25, 11:26 AM PST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1126 AM PST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM FLOOD 1 NNE FERNDALE 40.59N 124.26W
02/25/2019 HUMBOLDT CA LAW ENFORCEMENT
HWY 211 NEAR MARKET ST. IS FLOODING DUE TO
SMALL CREEK FLOODING.
&&
WCILocal storm report, Feb 25, 12:10 PM PST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1210 PM PST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD 1 NW ARCATA ARPT 41.00N 124.11W
02/25/2019 HUMBOLDT CA PUBLIC
SOCIAL MEDIA REPORT OF FLOODING WITHIN CLAM
BEACH PARK. MOSTLY LIKELY DUE TO STRAWBERRY
AND PATRICK CREEK FLOODING.
&&
WCIThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:05 PM PST | Areal Flood Advisory | EKA | Del Norte, Humboldt | 20 hr |
| Feb 24, 10:45 PM PST | Areal Flood Advisory | EKA | Humboldt | 18 hr |
| Feb 24, 10:55 PM PST | Areal Flood Advisory | EKA | Humboldt | 17 hr |
| Feb 25, 10:58 AM PST | Hazardous Seas Warning | EKA | 4 hr | |
| Feb 25, 2:12 PM PST | Areal Flood Warning | EKA | Humboldt | 14 hr |
| Feb 25, 2:17 PM PST | Winter Weather Advisory | EKA | Trinity | 8 hr |
| Feb 25, 3:13 PM PST | River Flood Warning | EKA | Mendocino | 58 hr |
| Feb 25, 3:13 PM PST | River Flood Warning | EKA | Humboldt | 71 hr |
| Feb 25, 3:13 PM PST | River Flood Warning | EKA | Mendocino | 59 hr |
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.